Thunderstorm Wind, Maury
- When
- May 15, 1:02 PM CST
- Where
- Maury County, 1.82 mi WNW of Darks Mill
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.690, -87.050
A 58 mph wind gust was reported just north of Columbia.
Severe thunderstorms developed across Middle Tennessee during the afternoon hours on May 15th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
Severe thunderstorms developed across Middle Tennessee during the afternoon hours on May 15th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at May 15, 8:21 AM CST, 4 hours 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 921 AM CDT SAT MAY 15 2010 .UPDATE... 24 HRS COMPARISONS OF THE 12Z SOUNDING DATA SUGGESTS THAT CONDITIONS ARE NOT AS UNSTABLE NOW AS THEY WERE 24 HRS AGO. LAPS DATA SHOWS A MARKED DIFFERENCE IN SFC CAPES. NEVERTHELESS...STILL LOOKING AT THE POTENTIAL DEVELOPMENT OF SVR WX BUT IT SHOULD BE MORE OF AN AFTERNOON EVENT AND NOT START AS EARLY AS IT DID YESTERDAY. AS FOR RAINFALL AMOUNTS...WE ARE STILL LOOKING AT A SIMILAR SITUATION COMPARED TO YESTERDAYS AMOUNTS....GENERALLY ONE HALF TO 1 INCH TOTALS WITH LOCALIZED AMOUNTS OF AROUND 2 INCHES ARE EXPECTED. FOR NOW...NO CHANGES TO THE FCST OR GRIDS. A FEW ISOL SHOWERS ARE ONGOING ACROSS THE AREA BUT VERY LITTLE LIGHTNING AS OF YET. MAY ISSUE ANOTHER CONVECTIVE DRIVEN FLASH FLOOD WATCH WHEN CONDITIONS SET UP LATER THIS AFTERNOON. THE BIG FLOOD RISK WILL BE FOR THE LOCALIZED AREAS THAT RECEIVED THE MOST RAINFALL YESTERDAY. THEY ARE PRONE TO FLOODING PROBLEMS IF THEY RECEIVE THE LOCALLY HIGHER AMOUNTS AGAIN TODAY. && .PREV DISCUSSION... /ISSUED 617 AM CDT SAT MAY 15 2010/ UPDATE...FOR 12Z AVIATION FORECAST AVIATION...STATIONARY FRONT, NEAR A MEM-BNA-JKL LINE, WILL LIFT NORTHWARD TODAY AS A WARM FRONT. SURFACE FLOW WILL BE LIGHT AND NORTHEASTERLY NORTH OF THE FRONT, LIGHT SOUTHERLY TO THE SOUTH. FLOW IN THE SFC-300MB LAYER WILL BE SOUTH TO SOUTHWESTERLY...LIGHT NEAR THE SURFACE, RANGING TO 20-30KTS AT HIGHER ALTITUDES. ATMOSPHERE WILL BE CONDUCTIVE FOR THUNDERSTORM DEVELOPMENT THROUGH THE PERIOD, ESPECIALLY THIS AFTERNOON AND EVENING DURING TIME OF MAX HEATING. A FEW STORMS MAY BECOME SEVERE, WITH HEAVY DOWNPOURS, GUSTY WINDS AND HAIL. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 516 AM CDT SAT MAY 15 2010 TNZ005>011-022>034-056>066-075-077>080-093>095-161030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 516 AM CDT SAT MAY 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A STATIONARY FRONT...WHICH STRETCHED ACROSS THE MID STATE EARLY TODAY ...WILL MOVE NORTHWARD AS A WARM FRONT DURING THE AFTERNOON. THIS WILL LEAVE MIDDLE TENNESSEE IN A WARM AND UNSTABLE AIR MASS...WITH THE LIKELIHOOD FOR MORE THUNDERSTORMS...ESPECIALLY IN THE AFTERNOON. THESE THUNDERSTORMS WILL PRODUCE HEAVY DOWNPOURS...AND A FEW STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. LOCALIZED FLOODING MAY DEVELOP WHERE RAINFALL IS HEAVIEST... ESPECIALLY IF IT FALLS WHERE THE HEAVY RAINS FELL ON FRIDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A WARM AND UNSTABLE AIR MASS WILL REMAIN ACROSS THE MID STATE SUNDAY...WITH SCATTERED THUNDERSTORMS DEVELOPING...ESPECIALLY DURING THE AFTERNOON. THESE STORMS WILL PRODUCE HEAVY DOWNPOURS WHICH COULD...ONCE AGAIN...LEAD TO LOCALIZED FLOOD PROBLEMS. A COLD FRONT WILL SWEEP INTO THE MID STATE SUNDAY NIGHT AND BRING EVEN MORE THUNDERSTORMS. LOCALIZED FLOOD PROBLEMS MAY...ONCE AGAIN... DEVELOP. HOWEVER...THE RAINFALL IS FORECAST TO FINALLY TAPER OFF FROM THE WEST ON MONDAY AS THE COLD FRONT PUSHES EAST. .SPOTTER INFORMATION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS WILL LIKELY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 19
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
902 AM CDT SAT MAY 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FLASH FLOOD 5 S LAFAYETTE 36.45N 86.03W
05/14/2010 MACON TN DEPT OF HIGHWAYS
HWY 10 PARTIALLY BLOCKED BY HIGH WATER SOUTH OF
LAFAYETTE.
&&
JLMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1216 PM CDT SAT MAY 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG 4 S FRANKLIN 35.87N 86.84W
05/14/2010 WILLIAMSON TN NWS EMPLOYEE
TREES SNAPPED IN HALF.
&&
21SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1257 PM CDT SAT MAY 15 2010 TNZ057>060-151845- HICKMAN-LEWIS-MAURY-WILLIAMSON- 1257 PM CDT SAT MAY 15 2010 ...SIGNIFICANT WEATHER ADVISORY FOR HICKMAN...LEWIS...MAURY AND WILLIAMSON COUNTIES... AT 1253 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HOHENWALD...MOVING NORTHEAST AT 25 MPH. HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. JLM
The Nashville radar (KOHX), 76 km away, was scanning. The volume nearest the first event began at 19:00 UTC.
2 hail, 1 thunderstorm wind, 1 flash flood. Local standard time, as filed.
A 58 mph wind gust was reported just north of Columbia.
Channel 2 forwarded a viewer picture of a flooded car wash near McMinnville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2010Every state in 2010This day in weather historyWarnings in Tennessee, May 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 234821, 234820, 234819, 237579.